MAUDE Adverse Event Report: STIMWAVE TECHNOLOGIES INC. STIMQ NEUROSTIMULATOR; WEARABLE ANTENNA ASSEMBLY

STIMWAVE TECHNOLOGIES INC. STIMQ NEUROSTIMULATOR; WEARABLE ANTENNA ASSEMBLY
Model Number PDBT-915-2K
Health Effect - Clinical Codes Burning Sensation (2146); Skin Inflammation/ Irritation (4545)
Date of Event 04/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was implanted with a stimq neurostimulator on (b)(6) 2019.On (b)(6) 2022 the patient reported a burning sensation in their lower back around the site of the stimulator.After meeting with the clinical representative, the patient clarified that they were feeling a hot sensation and something was burning their skin.The patient was immediately instructed to stop wearing the wearable antenna assembly and turn it off.The antenna pad was getting hot regardless of increasing or decreasing the power index.The patient presented with a large red/irritated area to their lower back directly over the stimwave stimulator receiver, spanning from midline back to the lateral coil pocket.The patient also has a nevro scs system implanted with the ipg on his right lower back just below the reported red area.The stimwave device remains implanted, the patient was provided new waas and was instructed to wear the antenna superior to the nevro battery to avoid any heating/burning of the skin.The patient is receiving therapy, the skin has cleared substantially, and they are doing well.
 
Additional Manufacturer Narrative
The waa heat-related failure questionnaire was reviewed for potential causes of the reported issue.Based on this review, inadequate dosage and placing the device directly on the skin have been ruled out as potential causes.However, the patient has a non-stimwave device implanted near the stimwave device.Stimwave investigated rma-6578 on may 13, 2022.The investigation of the device was unable to replicate the alleged issue, and no non-conformances were found.For the report of overheating: thermal imaging was used to verify the outside temperature of the device while operating, outside temperature while charging, and the internal temperature while operating.Results are as follows: outside thermal temperature while operating: 28.7°c.Outside thermal temperature while charging: 29.2°c.Internal thermal temperature while operating: 30.0°c.The outside thermal temperature while charging was 29.2°c, which is below the product requirements specification of 41°c (106°f).Based on the thermal imaging, there is no evidence of thermal damage and the product met temperature specifications.Stimwave investigated rma-6597 on may 12, 2022.The investigation of the device was unable to replicate the alleged issue, and no non-conformances were found.For the report of overheating: thermal imaging was used to verify the outside temperature of the device while operating, outside temperature while charging, and the internal temperature while operating.Results are as follows: outside thermal temperature while operating: 28.3°c.Outside thermal temperature while charging: 28.4°c.Internal thermal temperature while operating: 28.2°c.The outside thermal temperature while charging was 28.4°c, which is below the product requirements specification of 41°c (106°f).Based on the thermal imaging, there is no evidence of thermal damage and the product met temperature specifications.The stimulator is used to treat pain.The cause of the reported issue is due to interference of a non-stimwave device and is not in compliance with the ifu (user error - clinician).

Brand Name
STIMQ NEUROSTIMULATOR
Common Device Name
WEARABLE ANTENNA ASSEMBLY
Manufacturer (Section D)
STIMWAVE TECHNOLOGIES INC.
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer (Section G)
STIMWAVE TECHNOLOGIES INC.
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer Contact
alicia pagliaro
1310 park central boulevard s.
pompano beach, FL 33064
MDR Report Key14491349
Report Number3010676138-2022-00068
Device Sequence Number6008599
Product Code GZF
UDI-Device Identifier00818225020150
UDI-Public0100818225020150
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171366
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPDBT-915-2K
Device Lot Number00563-DT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2022
Initial Report FDA Received Date05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STIMQ NEUROSTIMULATOR SN: (B)(4) LN:SWO210408; WAA SN:001EC02C0D8B, LN:00563-DT
Patient SexUnknown